Could I be allergic to the ingredients in Synthroid?
If I stop taking Benadryl, my eyes and the area around them get red and my skin itches all over. What can I do about this? Is there an alternative if I am allergic to one of the ingredients in Synthroid? Is the organic version of Synthroid safe? What other alternatives are there? I had thyroid cancer and had my thyroid removed, but have been cancer free for 3 years. I am lactose intollerant and am allergic to grasses.
While it's extremely rare to be allergic to Synthroid (generic name levothyroxine), that doesn't mean it's impossible. Synthroid is a brand name. It contains certain binders and dyes that could conceivably cause an allergic reaction, even though this medication has been used safely by millions of people.
Rest assured, if it turns out you are allergic to something in Synthroid, there are plenty of other options for you. Generic versions of levothyroxine abound. Your health care provider certainly can let you try different preparations to see which one works for you without causing an allergic reaction.
However, it's also possible something else entirely is causing your problems. You should see your health care provider as soon as possible to try to determine what is causing your symptoms.
Important: The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, blogs, or WebMD Answers are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment. Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.